Jump to content
CrazyBoards.org

Recommended Posts

Lately (could be the past few weeks, or months, my estimation of time passed has always been crappy...), I have involuntary muscle movements. Usually they are so small you can't see them, but I can definitely feel them. They're basically everywhere except my face; arms, legs, fingers, toes, even my stomach muscles. They seem to come more frequently when I'm tired.

I mentioned this to my pdoc and she said TD is usually in the face and that it didn't sound like what I described. She didn't really take it seriously, and I, in love with Geodon as I am, didn't want to either. Now though, looking at the Wikipedia entry for it, I got scared.

"Dyskinesia means "abnormal movement" and tardive means "late", signifying that the dyskinesia only occurs after some time has elapsed following initial administration of the neuroleptic drug." Yup, been on Geodon now for eight months.

"female patients are more prone to develop tardive dyskinesia. Cigarette smokers also have a higher prevalence of tardive dyskinesia." Guilty of both.

"Tardive dyskinesia is characterized by repetitive, involuntary, purposeless movements." ... "Rapid movements of the arms, legs, and trunk may also occur." Bleh.

What to do now?

Link to comment
Share on other sites

Yeah, but these symptoms have been present before that, I think. I also had them on Fluanxol, but not as much, before I even touched any stimulants.

But looking back, it's possible Concerta made it worse.

If it is stimulant related, what does that mean?

Link to comment
Share on other sites

With TD... it is really a complex movement most times rather than one or two imperceptable muscle movements. The arms and trunk and neck can be involved but as far as I have understood they are part of the movements usually [though not always] with grimacing.

Involuntary jerking, even imperceptable to others, can be from various things. I have a certain amount of mild jerks. They are small and probably happen every 5-15 minutes. More when I am tired or strained. I used to have an occasional fluttering of my eye, and my first two fingers would move randomly. But it wasn't jerking.

I can't say that it is at all the same as what you are going through.

What might be more helpful is to really write something that is very very dscriptive about what you are feeling/what is going on. Jerking can be many things. It could throw your legs in the air or be totally imperceptible. It could come out of no where or you may have a feeling of warning. You may feel something after ward. You may have them happening at a fairly constant rate or some and go, more in tensely or less. They may be accompanied by other sensations.

Concerta did that to me when I first raised it again. Like I said, I still have it some but not nearly as bad. [Though I am also on another med now, too.] It can cause muscle twitching. You may be on too high of a dose for your body to not react like that.

If that is the case, it might stop eventually, or it might not. It's a balance of pros and cons. I do suggest writing down something very very specific so that your doctor will at least know exactly what you mean when you talk about what is going on.

Link to comment
Share on other sites

I'm kinda siding with your pdoc. I think it's fairly common to have symptoms of TD throughout the body, but it's generally accompanied by facial twitches. I've also always thought that mostly, people with TD were generally unaware of their movement, especially in the face. there's a possibilty I'm completely wrong about this -- I can't find mention of it anywhere at the moment.

but, just to make sure, I would definitely ask someone (or a few someones) who are close to you, see you fairly often and know you fairly well, and ask them if they see anything weird. for me at least, my friends/family are a lot better at noticing quirks (or the lack of them) than I am.

you should also check any supplements you're taking. this is personal experience -- I took iron for a few months and didn't notice much a difference, but when I went off of it I would get really shaky a few hours after meals and I developed some very odd twitching, mostly in extremities. since going back on, the twitching has gotten a lot better and the shaking has stopped, luckily. especially if you've just ended something you thought didn't have much of an effect on you, check up on it and see if maybe it had a hidden effect. it's also just generally easier to blame weirdness on psych meds (because usually it is their fault!) but it's not always, so think about other things you might have done out of the ordinary.

all that said, regardless of what exactly is making you twitch, your pdoc should take you seriously and consider that something is probably wrong. if you have a gdoc that you trust, you might go see them and they might take you more seriously.

in any case, good luck. and remember, panicking is not good in any situation. <3

Link to comment
Share on other sites

Vunja: I read your response now, I think we posted around the same time.

But even if it is fairly common, it doesn't mean it's not something to be worried about, is it? But you're right in that I notice them myself, and that might be an indicator of something else. My family hasn't noticed them as far as I know, but I'll ask again.

No supplements here, I try to take a multivitamin and some fish oil, but I rarely remember. And yeah, I guess I, among many others, are quick to blame any weirdness on our meds, but I think there are other factors, like me being tired when it happens a lot.

And uhm, what's a gdoc?

I'll bring it up with my pdoc again and try to get her to take me more seriously. And write down the feeling, as suggested.

Thanks guys.

Link to comment
Share on other sites

But even if it is fairly common, it doesn't mean it's not something to be worried about, is it? But you're right in that I notice them myself, and that might be an indicator of something else. My family hasn't noticed them as far as I know, but I'll ask again.

sorry, I think I wasn't clear enough. for people with TD, it's fairly common to have movements in the rest of the body, but it starts and is worse in the face usually.

it is absolutely still something to worry about. sorry, I never wanted to imply that. I'm not terribly good at making myself understood. am I making sense?

And uhm, what's a gdoc?

yeah, general doctor. like, the one you'd go to if you had strep throat or something like that. they can help a lot sometimes.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...